AF Association
13,208 members16,086 posts

Heart rate.

Hi everyone, after having my bisoprolol increased to 2.5 ( low dosage I know) I worry about my heart rate. being hospitalised last week with chest pains and af at 178, I saw cardiologist who increased the dose from 1.25 to 2.5, as before when on that dose I was so lethagic and had a job to walk. He knows my heartt rate is slow 48/50. has anyone had the experience of further reduction in rate due to increase of meds. It seems very slow to me now and some days I feel really unwell. Please help me to understand this. Thanks.

11 Replies
oldestnewest

Rate control is normally the first line of attack with AF but there is the option of rhythm control as well. 48-50 is bradycardic and for most people will make them feel wasted and in other circumstances at this level for non athletes might signal a pacemaker. This is obviously your non AF rate on this drug which does seem extreme. Has your cardiologist never suggested rhythm control such a flecainide?

Reply

Hi BobD, I was on flecainade and could not walk a few steps and was done in. So dr took me off them. Cardioogist suggested a tab called Amiodorone but when he listed side effects, I asked him if he was having a laugh. I live on my own and scared of my own shadow at times when AF rears its ugly head, so I told him no. He then suggested a pacemaker, but I have to wait for echo whatever before they decide.

Reply

Hi Jo thanks for all the advice etc. But did not really understand half of it. But I will have my say when it comes to meds. I still walk for miles as my little JRT is very energetic and canm still climp hi;l;ls without getting out of breath, and at 74 I think I am still fairly fit. So will continue doing what I can. You take care of yourself also and thanks for the bits I did understand.x

Reply

Just wanted to say sorry you have been in hospital, never easy, especially when they start pill juggling. Hope things settle down for you. I feel rubbish on 1,25 bisoprolol ( recently restarted) and my pulse also hovering round 50 and keep having to sit down!! Venturing to see different GP (as mine on hols) this afternoon for advice.

Do hope you feel better soon. Best wishes

Wendy B

Reply

Thanks Wendy B.

1 like
Reply

Saw sensible GP who has said "sounds like you are not tolerating bisoprolol. Stop it and come back if you run into problems!!" Fingers crossed then.

2 likes
Reply

Hello

I was captured for the first time in AF in August this year and given bisopropol. The next day the dose was reduced from 2.5 to 1.25 as heart had dropped. A week later I was admitted to coronary care with diagnosis "over beta blocked" and taken off the medication with it just to use as a pill in the pocket. Problem being it takes 12 hrs to get in the system so if I hve an episode I'm relying on my heart to really calm down itself. I'm waiting to see if can have flecainide or alternative is ablation which I'm very nervous about. I wonder if I cld take 1.25 every other day!

Reply

Sounds like a lucky escape for me. Sometimes we know enough to worry but not enough to know what's best. Just have to trust the cardios who know more about our probs but less about our individual responses.

2 likes
Reply

Agreed I think. Someone has just told me the beta blocker takes 30-45 mins to work.

Reply

See answers in other post:

healthunlocked.com/afassoci...

Reply

Dottilind I could'nt take Bisoprolol it made me feel dreadful low BP so could'nt be monitored by machine,stopped it immediately and am on Flecainide which is much better. See your Dr as soon as poss.

Good luck

1 like
Reply

You may also like...